Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 40, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 14, 2013, 10:50 PM CDT for 5 counties in Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2013, 10:50 PM CDT (03:50 UTC)
- Expired
- Jun 15, 2013, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, IA, Audubon County, IA, Dallas County, IA, Guthrie County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 56 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3825 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 4.2
- Supercell composite
- 29.6
The text
As transmitted, in the capitals the NWS used until 2016.
796
WGUS53 KDMX 150350
FFWDMX
IAC001-009-049-077-121-151000-
/O.NEW.KDMX.FF.W.0040.130615T0350Z-130615T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT FRI JUN 14 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA...
NORTHEASTERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
NORTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN DALLAS COUNTY IN CENTRAL IOWA...
SOUTHERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 500 AM CDT SATURDAY
* AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED TWO TO THREE INCHES OF RAIN
HAS FALLEN IN THE AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DE
SOTO...EARLHAM...GUTHRIE CENTER...STUART AND WINTERSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4169 9428 4150 9393 4131 9378 4132 9430
4186 9500 4186 9475 4174 9474 4168 9438
$$4 follow-up statements
805
WGUS73 KDMX 150504
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1204 AM CDT SAT JUN 15 2013
IAC001-009-049-077-121-151000-
/O.CON.KDMX.FF.W.0040.000000T0000Z-130615T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IA-GUTHRIE IA-ADAIR IA-AUDUBON IA-DALLAS IA-
1204 AM CDT SAT JUN 15 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...NORTHEASTERN ADAIR...SOUTHERN GUTHRIE AND
NORTHERN MADISON COUNTIES UNTIL 500 AM CDT...
AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA WITH
RAINFALL ESTIMATES OF 2 TO 4 INCHES. THE HEAVIEST RAINFALL HAS
SHIFTED TO THE SOUTH HOWEVER.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DE SOTO...EARLHAM...GUTHRIE CENTER...STUART AND WINTERSET.
MADISON COUNTY LAW ENFORCEMENT REPORTED THAT U.S. HIGHWAY 169 WAS
FLOODING BETWEEN BEVINGTON AND PATTERSON. SOME SHOULDER EROSION
OCCURRED NORTH OF WINTERSET.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BEAR
CREEK...SOUTH RACCOON RIVER...BEAVER CREEK...MIDDLE RACCOON
RIVER...BULGER CREEK...MIDDLE RIVER...PLUNGER CREEK...NORTH
RIVER...NORTH TURKEY CREEK...CEDAR CREEK...EAST NISHNABOTNA
RIVER...EAST BRANCH WEST NISHNABOTNA RIVER...TROUBLESOME
CREEK...DAVIDS CREEK...BLUEGRASS CREEK...MASON CREEK...SEELY
CREEK...FROST CREEK...LONE GROVE CREEK...BRUSHY CREEK...BUSH
BRANCH...HOWERDON CREEK...CLANTON CREEK...DEER CREEK...MOSQUITO
CREEK...BAY BRANCH...PANTHER CREEK...COAL CREEK...BADGER
CREEK...NORTH BRANCH NORTH RIVER...TOM CREEK...JIM CREEK...LONG
BRANCH...BRUCE BRANCH...SOUTH BEAVER CREEK AND NORTH RACCOON RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4169 9428 4150 9393 4131 9378 4132 9430
4186 9500 4186 9475 4174 9474 4168 9438
$$929
WGUS73 KDMX 150510 CCA
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT SAT JUN 15 2013
IAC001-009-049-077-121-151000-
/O.CON.KDMX.FF.W.0040.000000T0000Z-130615T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IA-GUTHRIE IA-ADAIR IA-AUDUBON IA-DALLAS IA-
1210 AM CDT SAT JUN 15 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...NORTHEASTERN ADAIR...SOUTHERN GUTHRIE AND
NORTHERN MADISON COUNTIES UNTIL 500 AM CDT...
AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA WITH
RAINFALL ESTIMATES OF 2 TO 4 INCHES. THE HEAVIEST RAINFALL HAS
SHIFTED TO THE SOUTH HOWEVER.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DE SOTO...EARLHAM...GUTHRIE CENTER...STUART AND WINTERSET.
MADISON COUNTY LAW ENFORCEMENT REPORTED THAT U.S. HIGHWAY 92 WAS
FLOODING BETWEEN BEVINGTON AND PATTERSON. SOME SHOULDER EROSION
OCCURRED NORTH OF WINTERSET.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BEAR
CREEK...SOUTH RACCOON RIVER...BEAVER CREEK...MIDDLE RACCOON
RIVER...BULGER CREEK...MIDDLE RIVER...PLUNGER CREEK...NORTH
RIVER...NORTH TURKEY CREEK...CEDAR CREEK...EAST NISHNABOTNA
RIVER...EAST BRANCH WEST NISHNABOTNA RIVER...TROUBLESOME
CREEK...DAVIDS CREEK...BLUEGRASS CREEK...MASON CREEK...SEELY
CREEK...FROST CREEK...LONE GROVE CREEK...BRUSHY CREEK...BUSH
BRANCH...HOWERDON CREEK...CLANTON CREEK...DEER CREEK...MOSQUITO
CREEK...BAY BRANCH...PANTHER CREEK...COAL CREEK...BADGER
CREEK...NORTH BRANCH NORTH RIVER...TOM CREEK...JIM CREEK...LONG
BRANCH...BRUCE BRANCH...SOUTH BEAVER CREEK AND NORTH RACCOON RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4169 9428 4150 9393 4131 9378 4132 9430
4186 9500 4186 9475 4174 9474 4168 9438
$$788
WGUS73 KDMX 150557
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1257 AM CDT SAT JUN 15 2013
IAC001-009-049-077-121-151000-
/O.CON.KDMX.FF.W.0040.000000T0000Z-130615T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IA-GUTHRIE IA-ADAIR IA-AUDUBON IA-DALLAS IA-
1257 AM CDT SAT JUN 15 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...NORTHEASTERN ADAIR...SOUTHERN GUTHRIE AND
NORTHERN MADISON COUNTIES UNTIL 500 AM CDT...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 2 TO 4 INCHES OF RAIN HAS FALLEN IN PARTS OF THE WARNED AREA.
THE HEAVIEST RAIN FALL HAS SHIFTED TO THE SOUTH AND EAST...HOWEVER
RAIN WILL CONTINUE FOR THE NEXT FEW HOURS.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...DE SOTO...EARLHAM...
GUTHRIE CENTER...STUART AND WINTERSET.
MADISON COUNTY LAW ENFORCEMENT REPORTED THAT U.S. HIGHWAY 92 WAS
FLOODING BETWEEN BEVINGTON AND PATTERSON. SOME SHOULDER EROSION
OCCURRED NORTH OF WINTERSET.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BEAR CREEK...SOUTH RACCOON RIVER...BEAVER CREEK...MIDDLE RACCOON
RIVER...BULGER CREEK...MIDDLE RIVER...PLUNGER CREEK...NORTH RIVER...
NORTH TURKEY CREEK...CEDAR CREEK...EAST NISHNABOTNA RIVER...EAST
BRANCH WEST NISHNABOTNA RIVER...TROUBLESOME CREEK...DAVIDS CREEK...
BLUEGRASS CREEK...MASON CREEK...SEELY CREEK...FROST CREEK...LONE
GROVE CREEK...BRUSHY CREEK...BUSH BRANCH...HOWERDON CREEK...CLANTON
CREEK...DEER CREEK...MOSQUITO CREEK...BAY BRANCH...PANTHER CREEK...
COAL CREEK...BADGER CREEK...NORTH BRANCH NORTH RIVER...TOM CREEK...
JIM CREEK...LONG BRANCH...BRUCE BRANCH...SOUTH BEAVER CREEK AND NORTH
RACCOON RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4169 9428 4150 9393 4131 9378 4132 9430
4186 9500 4186 9475 4174 9474 4168 9438
$$927
WGUS73 KDMX 150657
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
157 AM CDT SAT JUN 15 2013
IAC001-009-049-077-121-150711-
/O.CAN.KDMX.FF.W.0040.000000T0000Z-130615T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IA-GUTHRIE IA-ADAIR IA-AUDUBON IA-DALLAS IA-
157 AM CDT SAT JUN 15 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...NORTHEASTERN ADAIR...SOUTHERN GUTHRIE AND
NORTHERN MADISON COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA ARE BEGINNING TO RECEDE...ENDING THE
FLASH FLOOD THREAT. HOWEVER...IT WILL TAKE TIME FOR WATERS TO RECEDE
FULLY AND SOME ROADS ARE STILL BEING AFFECTED IN THE
AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN
AREAL FLOOD WARNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT
IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4169 9428 4150 9393 4131 9378 4132 9430
4186 9500 4186 9475 4174 9474 4168 9438
$$
LEEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 8:25 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 14, 8:25 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 825 PM CDT FRI JUN 14 2013 .UPDATE... ISSUED AT 811 PM CDT FRI JUN 14 2013 HAVE EXTENDED THE FLASH FLOOD WATCH TO INCLUDE THE ENTIRE CWA. WITH LATE AFTERNOON/EARLY EVENING RAINFALLS PRODUCING NEW RAINFALL TOTALS OF AROUND ONE INCH ACROSS MUCH OF THE CENTRAL AND SOUTHERN CWA...LEADING TO AN INCREASED RISK OF FLASH FLOODING WITH ANY ADDITIONAL RAINFALL. IN ADDITION...CURRENT COMPLEX OF STORMS ACROSS EASTERN NEBRASKA IS SET TO TRACK INTO CENTRAL IOWA THROUGHOUT THE OVERNIGHT HOURS. MOISTURE CONVERGENCE AND FORCING INCREASES ACROSS SOUTHERN IOWA...AND HIGH RES MODELS INCLUDING THE HRRR...INDICATE THAT SOME STORMS MAY TRACK ACROSS SOUTHERN IOWA. SPC MESO ANALYSIS INDICATES PWAT VALUES ACROSS THE CWA OF 1.5 INCHES OR GREATER. STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL RATES...POTENTIALLY LEADING TO FLASH FLOODING. HAVE ONLY EXTENDED THE WATCH IN AREA...AND ANTICIPATE ALLOWING PORTIONS TO BE EXPIRED AFTER THREAT HAS PASSED. && .SHORT TERM.../TONIGHT /... ISSUED AT 346 PM CDT FRI JUN 14 2013 PRIMARY CONCERNS WILL OF COURSE BE CONVECTIVE TRENDS OVERNIGHT. CURRENT SCENARIO HAS TYPICAL MID JUNE RING OF FIRE IN PLACE OVER SRN CONUS RIDGE WITH RING DELINEATED FAIRLY NICELY BY NARROW RIBBON OF HIGH K INDICES FROM NE ACROSS NE INTO IA. MCV FROM OVERNIGHT CONVECTION IS CURRENTLY MOVING INTO SERN IA WITH DEPARTING MCS...WHILE ANOTHER CLUSTER HAS DEVELOPED ON TRAILING SPIRAL WITHIN WEAK BROAD QG FORCING. PRIMARY ATTENTION WILL BE UPSTREAM HOWEVER LOOKING AT GENESIS REGION OVER NE. K INDEX RIBBON IS CURRENT COINCIDENT WITH SURFACE BOUNDARY JUST WEST OF O NEILL AND BROKEN BOW...WHICH IS ALSO AN AREA OF DEEPER MOISTURE CONVERGENCE. NOSE OF 3000 PLUS MLCAPES REACHES INTO THIS AREA WITH MLCINH CONTINUING TO ERODE. THIS COULD CERTAINLY BE AN AREA WHERE SURFACE BASED CONVECTION DEVELOPS AND EVENTUALLY REACHES IA LATER THIS EVENING. IF STORMS FROM THIS AREA DO NOT MAKE IT INTO IA...ADDITIONAL ELEVATED DEVELOPMENT MAY OCCUR WITH STRONG ISENT LIFT NOTED ALONG 310K ISENT SURFACE AT BASE OF STEEPER LAPSE RATES AND SHOULD TRIGGER MCS ANYWAY. ELEVATED CINH APPEARS DECENT BUT LIKELY NOT GREAT ENOUGH TO OVERCOME ISENT LIFT. SOUNDINGS ARE SOMEWHAT DRY 1-3KM SO WITH ELEVATED CAPES OVER 2000 J/KG AT TIMES LARGE HAIL AND DAMAGING WINDS WOULD BOTH BE A THREAT. .LONG TERM.../SATURDAY THROUGH FRIDAY/... ISSUED AT 346 PM CDT FRI JUN 14 2013 MAIN FORECAST CONCERN IS WITH TIMING OF CONVECTION AND HEAVY RAIN/SEVERE POTENTIAL ASSOCIATED WITH THE CONVECTION SATURDAY AND SATURDAY NIGHT. MODELS IN GOOD OVERALL SYNOPTIC AGREEMENT THROUGH SUNDAY...BUT HAVE DIFFERENCES WRT TO PRECIP TOTALS...LOCATION AND TIMING. LEANED TOWARD A BLEND THROUGH SUNDAY...THEN THE ECMWF MONDAY THROUGH THURSDAY. SATURDAY AND SUNDAY...SURFACE BOUNDARY LAYS UP ACROSS NORTHERN IOWA SATURDAY MORNING AND SHOULD ALLOW FOR OVERNIGHT CONVECTION TO BE CONFINED TO NORTHERN PORTIONS OF THE FORECAST AREA BETWEEN 12 AND 18Z SATURDAY. ONCE THE NEXT 500MB VORT MAX AND SHORTWAVE MOVE ACROSS THE STATE BY THE AFTERNOON SATURDAY...CONVECTION LOOKS TO REDEVELOP OVER CENTRAL AND SOUTHEAST PORTIONS OF THE FORECAST AREA PAST 20Z SATURDAY AND PERSIST INTO THE EVENING HOURS. WARM LAYER CLOUD DEPTH RANGES FROM 12000 TO 13000 FEET WITH PRECIPITABLE WATER VALUES NEARING 2 INCHES BY SATURDAY AFTERNOON...SO EFFICIENT RAIN PRODUCERS ARE LIKELY. AS FAR AS THE SEVERE POTENTIAL...BEST INSTABILITY WILL BE CONFINED GENERALLY ALONG AND EAST OF INTERSTATE 35 SATURDAY AFTERNOON WITH MLCAPE RANGING FROM 2000 J/KG TO NEAR 4000 J/KG. NOT ANTICIPATING MUCH CLEARING ACROSS THE FORECAST AREA SATURDAY TO ALLOW FOR SURFACE BASED INSTABILITY TO INCREASE. DEEP LAYER SHEAR IN THE 25 TO 40 KNOT RANGE AND SO NOT THE BEST ENVIRONMENT OF ORGANIZED LONG UPDRAFTS...BUT LOW LEVEL SHEAR SOME WHAT FAVORABLE FOR TORNADIC POTENTIAL. HAVE BEST POPS ACROSS CENTRAL TO SOUTHEAST PORTIONS OF THE FORECAST AREA SATURDAY AFTERNOON AND EVENING. FRONT LOOKS TO SAG FAR ENOUGH SOUTH TO CONFINE POPS ACROSS SOUTHERN IOWA BY SUNDAY MORNING. WENT A LITTLE ABOVE GUIDANCE FOR MAX TEMPS ON SUNDAY WITH DRY WEATHER ANTICIPATED MUCH OF THE DAY. SUNDAY NIGHT THROUGH THURSDAY...COLD FRONT MOVES THROUGH DURING THE DAY MONDAY WITH CONVECTION POTENTIAL LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. GFS HAS MUCH MORE PRECIP THAN THE ECMWF AND LEANED TOWARD THE ECMWF AS SOUNDINGS NOT REALLY SUPPORTIVE OF THE AMOUNT PRECIP GFS HAS GOING ON MONDAY. REGARDLESS...KEPT POPS ACROSS THE EAST MONDAY MORNING AND INCREASED POPS OVER THE SOUTH LATE SUNDAY NIGHT. HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN THROUGH MUCH OF THE WEEK AND ALLOW FOR SOME MUCH NEEDED DRY WEATHER. NEXT POTENTIAL FOR RAIN LOOKS TO BE BY THURSDAY WITH A WEAK SHORTWAVE CUTTING ACROSS THE REGION. && .AVIATION...15/00Z ISSUED AT 627 PM CDT FRI JUN 14 2013 AREA OF SHRA/TSRA WILL CONTINUE TO PUSH EASTWARD AFFECTING KDSM/KOTM/KALO THROUGH THE BEGINNING OF THE PERIOD. ANTICIPATE ANOTHER AREA OF SHRA/TSRA TO DEVELOP ACROSS NE AND PUSH INTO IOWA...AFFECTING SITES TOWARDS 06Z-12Z. HAVE LIMITED TSRA MENTION ATTM PAST 06Z WITH UNCERTAINTY AT SITES. WILL ALSO LIKELY SEE SHRA LINGERING THROUGH THE DAY AT NORTHERN SITES..KMCW/KALO BEFORE PUSHING SOUTH LATE IN THE PERIOD. CEILINGS AND VISIBILITIES WILL REMAIN PRIMARILY VFR...THOUGH MAY BE REDUCED TO MVFR OR LOWER FROM TIME TO TIME WITH SHRA/TSRA. && .HYDROLOGY... ISSUED AT 346 PM CDT FRI JUN 14 2013 ALTHOUGH THE ENVIRONMENT IS NOT IDEAL WITH SOUNDINGS STILL SHOWING SOME 1-3KM DRY AIR...SOUNDINGS DO SHOW SOMEWHAT MORE FAVORABLE CONDITIONS AND DEEPER MOISTURE ACROSS NERN SECTIONS OVERNIGHT. CURRENT 1.7 INCH PLUS PWATS REMAIN IN PLACE AND EVEN PUSH 2 INCHES AT TIMES WITH WARM CLOUD DEPTHS INCREASING. MEAN WINDS ARE A LITTLE STRONG...UP TO 35 KTS AT TIMES...HOWEVER STRONG MOISTURE TRANSPORT WILL HELP FEED MCS AND ALSO CAUSE CORFIDI VECTORS TO REGENERATE SRN PORTIONS OF COMPLEX. THUS SEE NO REASON TO ALTER GOING FLASH FLOOD WATCH AT THIS POINT. FURTHER EXPANSION MAY BE NEEDED SOUTHWARD AS WELL DEPENDING ON HOW CONVECTIVE TRENDS PLAY OUT. WILL CONTINUE HEAVY RAIN WORDING IN FORECAST AS WELL. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && UPDATE...AWB SHORT TERM...SMALL LONG TERM...PODRAZIK AVIATION...AWB HYDROLOGY...SMALL
Hazardous weather outlook, Jun 14, 5:33 AM CDT, 17 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 533 AM CDT FRI JUN 14 2013 IAZ004>007-015>017-023>028-033>039-151100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 533 AM CDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. SOME SEVERE WEATHER IS POSSIBLE WITH MAIN THREAT FROM HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WITH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH HEAVY RAIN REMAINING POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH SATURDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE WILL BE ADDITIONAL THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS ON SATURDAY EVENING AND THEN AGAIN SUNDAY AFTERNOON INTO EARLY MONDAY. SEVERE WEATHER IS NOT EXPECTED AT THOSE TIMES. THUNDERSTORM CHANCES EMERGE ONCE AGAIN BY NEXT THURSDAY BUT THE SEVERE WEATHER THREAT CANNOT BE DETERMINED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. IAZ044>050-057>062-070>075-081>086-092>097-151100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 533 AM CDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. SOME STORMS MAY BE SEVERE LATER THIS AFTERNOON INTO THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS CHANCES WILL REMAIN INTO SATURDAY WITH SEVERE WEATHER ONCE AGAIN POSSIBLE BY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT ALONG WITH HEAVY RAINFALL. THUNDERSTORMS CHANCES REMAIN FROM SATURDAY NIGHT INTO MONDAY MORNING ALTHOUGH THE SEVERE WEATHER THREAT APPEARS MINIMAL. THUNDERSTORM CHANCES EMERGE ONCE AGAIN BY NEXT THURSDAY BUT THE SEVERE WEATHER THREAT CANNOT BE DETERMINED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT AS WELL AS SATURDAY AFTERNOON. CC
In the hours before
Local storm report, Jun 14, 10:19 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1019 PM CDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLASH FLOOD BAYARD 41.85N 94.56W
06/14/2013 GUTHRIE IA EMERGENCY MNGR
6 TO 8 INCHES OF WATER OVER SEVERAL STREETS IN BAYARD.
WATER OVER THE UNDERPASS OF HIGHWAY 25 IN BAYARD
&&
PODRAZIKLocal storm report, Jun 14, 10:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM FLASH FLOOD 2 E COON RAPIDS 41.87N 94.63W
06/14/2013 CARROLL IA 911 CALL CENTER
WATER OVER A AVENUE ALONG GUTHRIE/CARROLL COUNTY LINE.
FROM CARROLL COUNTY DISPATCH. WATER ALSO OVER AN UNKNOWN
PORTION OF TIMBER AVE.
&&
SMALLLocal storm report, Jun 14, 10:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND GST 2 WNW CARROLL 42.08N 94.90W
06/14/2013 M58.00 MPH CARROLL IA 911 CALL CENTER
RWIS
0935 PM TSTM WND GST CARROLL AIRPORT 42.05N 94.79W
06/14/2013 M67.00 MPH CARROLL IA AWOS
&&
MS JUN 13Special weather statement, Jun 14, 10:26 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1026 PM CDT FRI JUN 14 2013 IAZ004>006-015-016-024-025-035-150430- EMMET-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-WEBSTER-WINNEBAGO-WRIGHT- 1026 PM CDT FRI JUN 14 2013 ...LINE OF THUNDERSTORMS PRODUCING SMALL HAIL AND HEAVY RAIN... AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES NORTHWEST OF ALGONA TO 7 MILES SOUTHEAST OF FORT DODGE...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DOLLIVER... WHITTEMORE... RINGSTED... DAKOTA CITY... BODE... BADGER... VINCENT... THOR... LIVERMORE... FENTON... ALGONA AIRPORT... LONE ROCK... HARDY... ARMSTRONG... ALGONA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AWB
Local storm report, Jun 14, 10:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN COON RAPIDS 41.87N 94.68W
06/14/2013 M5.20 INCH CARROLL IA CO-OP OBSERVER
&&
BFLocal storm report, Jun 14, 10:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT FRI JUN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM FLASH FLOOD 1 WNW COON RAPIDS 41.88N 94.70W
06/14/2013 CARROLL IA PUBLIC
WATER OVER HIGHWAY 141 WEST OF COON RAPIDS. VIA SOCIAL
MEDIA.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 44 min |
| Jun 14, 8:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 51 min |
| Jun 14, 9:00 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 45 min |
| Jun 14, 9:06 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 54 min |
| Jun 14, 9:17 PM CDT | Flash Flood Warning | DMX | Carroll, Greene, Guthrie | 6 hr |
| Jun 14, 9:34 PM CDT | Flash Flood Warning | DMX | Carroll, Greene | 6 hr |
| Jun 14, 9:41 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie | 49 min |
| Jun 14, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 26 min |
| Jun 14, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 45 min |
| Jun 14, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Union, Warren | 55 min |
| Jun 14, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 47 min |
| Jun 14, 11:23 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren and 1 more | 52 min |
| Jun 14, 11:44 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 31 min |
| Jun 15, 1:56 AM CDT | Areal Flood Warning | DMX | Adair, Audubon, Dallas, Guthrie, Madison | 8 hr |
| Jun 15, 3:33 AM CDT | Areal Flood Warning | DMX | Carroll, Greene, Guthrie | 6 hr |
| Jun 15, 10:07 AM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
| Jun 15, 10:26 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Jun 15, 10:26 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Jun 15, 10:48 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 42 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.